MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC OG TDL CMPLX FILL COIL 5X15; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC OG TDL CMPLX FILL COIL 5X15; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CF0515
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).(b)(6).Information regarding patient age, gender, weight, race, ethnicity, and medical history were not provided.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by an affiliate, during a coil embolization of an aneurysm for subarachnoid hemorrhage (sah) internal carotid artery (ica), the micrusfram10 (mfr100626, s11575) was inserted into the sheath introducer but it got stuck.The coil did not move from the beginning of insertion.The physician tried to inset the coil but there was peel breakage.An orbit galaxy fill (640cf0515, 17694769) became unraveled during embolization.The coil was removed.The procedure was successfully completed without further issues.However, due to the event it was delayed for 10 minutes.There was also no patient injury or complications reported.The products are not available for the investigation.The complaint products were new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.The patient¿s vessel was mildly torturous and not calcified.A guidewire (ashahi), a guiding catheter (medtro), a micro catheter (sl10,stryker) were also used for this procedure without using dcb.No further information is available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).(b)(6).It is unknown exactly at what point of the procedure did the orbit galaxy unraveled but the device was inside the patient when it became unraveled.Complaint conclusion: as reported by an affiliate, during a coil embolization of an aneurysm for subarachnoid hemorrhage (sah) internal carotid artery (ica), an orbit galaxy fill (640cf0515, 17694769) became unraveled during embolization.The coil was removed.The procedure was successfully completed without further issues.However, due to the event it was delayed for 10 minutes.There was also no patient injury or complications reported.The complaint products were new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.It is unknown exactly at what point of the procedure did the orbit galaxy unraveled but the device was inside the patient when it became unraveled.The patient¿s vessel was mildly torturous and not calcified.A guidewire (ashahi), a guiding catheter (medtro), a micro catheter (sl10,stryker) were also used for this procedure without using dcb.No further information is available.The device was not returned for analysis.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported event.With the information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be determined; however, there are circumstances of the procedure that may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
OG TDL CMPLX FILL COIL 5X15
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA
MDR Report Key7272888
Report Number1226348-2018-00519
Device Sequence Number164448
Product Code KRD
UDI-Device Identifier10886704030300
UDI-Public10886704030300
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue Number640CF0515
Device Lot Number17694769
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/22/2018
Supplement Date Received by Manufacturer03/20/2018
Initial Report FDA Received Date02/15/2018
Supplement Report FDA Received Date04/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1